Jump to content


Photo

Xyrem Tips?


  • Please log in to reply
24 replies to this topic

#21 Hank

Hank

    Member

  • Members
  • 1,646 posts
  • Gender:Male

Posted 03 October 2012 - 12:24 PM

It depends on the half-life. Stuff like Fluoxetine that has a really long half-life you can quit cold turkey without doing anything special. On the other hand, speaking from personal experience, Paroxetine is almost impossible to quit, even if you step down the dosage very gradually. Also, you are likely to get a REM resurgence from going off an SSRI, so you can probably expect the N symptoms to get a tad worse for a while until the withdrawal period quits.


Cool- I did not know that, so I was worried.

http://www.ama-assn....09/hlsa0309.htm

For instance, it was well known that discontinuing old tricyclic drugs could be thorny. But fluoxetine (Prozac), the first widely used selective serotonin reuptake inhibitor, did not come with most of these adverse effects. Its long half-life created a built-in taper, and it took a while to realize that slow discontinuation would be needed for the drugs that followed. Fluoxetine is the only modern antidepressant most experts would consider safe to stop abruptly. The same cannot be said for some newer drugs the body metabolizes more quickly. These include paroxetine (Paxil) or venlafaxine (Effexor), which several studies have shown are more difficult to stop.

#22 DeathRabbit

DeathRabbit

    Member

  • Members
  • 1,341 posts
  • Gender:Male
  • Location:Rocket City, USA
  • Interests:Music, video games, exercise, hookah, not feeling like crap

Posted 03 October 2012 - 12:31 PM

Cool- I did not know that, so I was worried.

http://www.ama-assn....09/hlsa0309.htm

For instance, it was well known that discontinuing old tricyclic drugs could be thorny. But fluoxetine (Prozac), the first widely used selective serotonin reuptake inhibitor, did not come with most of these adverse effects. Its long half-life created a built-in taper, and it took a while to realize that slow discontinuation would be needed for the drugs that followed. Fluoxetine is the only modern antidepressant most experts would consider safe to stop abruptly. The same cannot be said for some newer drugs the body metabolizes more quickly. These include paroxetine (Paxil) or venlafaxine (Effexor), which several studies have shown are more difficult to stop.


As far as I am concerned, Paroxetine is poison, pure and simple. It has completely and permanently chemically castrated people. Having been off it for 5 months, I still am experiencing after effects of that stuff. Paroxetine might be ok for short term anxiety management, but using that stuff long term is contraindicated in the extreme. GSK lied about it's addictiveness and the seriousness of some side effects. They suppressed studies that showed otherwise. They even tried marketing it to children! Those *BEEP*ers can die in a rape fire as far as I'm concerned.

#23 Megssosleepy

Megssosleepy

    Member

  • Members
  • 433 posts
  • Gender:Female
  • Location:DreamLand USA

Posted 03 October 2012 - 01:51 PM

Cool- I did not know that, so I was worried.

http://www.ama-assn....09/hlsa0309.htm

For instance, it was well known that discontinuing old tricyclic drugs could be thorny. But fluoxetine (Prozac), the first widely used selective serotonin reuptake inhibitor, did not come with most of these adverse effects. Its long half-life created a built-in taper, and it took a while to realize that slow discontinuation would be needed for the drugs that followed. Fluoxetine is the only modern antidepressant most experts would consider safe to stop abruptly. The same cannot be said for some newer drugs the body metabolizes more quickly. These include paroxetine (Paxil) or venlafaxine (Effexor), which several studies have shown are more difficult to stop.


Yup that is what she told me... it would take a month or two to know if it was causing my troubles. Was the only good thing to come out of the appointment! Glad I dont have to slowly get off it! I also will never be visiting her again! lol

#24 The Dreamer

The Dreamer

    Member

  • Members
  • 107 posts
  • Gender:Male
  • Location:Manhattan, KS
  • Interests:Computers, Photography, Home Theatre Tech, Amateur Radio, Doctor Who, Volunteering, Engineering

Posted 17 October 2012 - 04:08 PM

Well, I started July 26th...doing the 2.25 x 2, 3.0 x 2, 3.75 x 2, 4.5 x 2 for the first 4 weeks...and then I continued at 4.5 x 2 into September. Since then, I've been playing around a bit...I backed down to 3.75 and going up in slower .25 increments. Because I dropped a lot of weight...not that it was bad, just that it was fast. And, worried that if it continued then it would be bad.

3.75 x 2 doesn't seem to be as good sleep wise, and I don't feel as great in the morning....and it was still a mix on appetite and weight loss. My digestion seems to have changed....in some ways better, in other ways worse. But, my taste perception has gotten pretty bad. Things I used to enjoy, seem to have no taste so I'll have trouble finishing off what I used be able to. Though it hasn't altered my taste for sweets, so still have to resist the grazing of junkfood before bedtime. Hard because I was well stocked before I started Xyrem, and grazing right up to bed time was normal. Have jumped the gun on raising things now and then, and while I get a good night of sleep....I certainly notice it when I'm forcing myself to eat during the day.

Though I'm wondering if it might not actually be my reflux problem that is making these problems from the Xyrem. It definitely feels like there's an extra film in my mouth when I brush in the morning. Probably doesn't help that I'm taking my dose laying down in bed....but some times the Xyrem hits me like a ton of bricks right away. Other times I'll be laying there for an hour+ waiting for it to work. First time that it was taking a while...I got up and worked for an hour or so....until it hit hard....almost didn't make it back to bed. So, now I just lay in bed, wondering when its going to start working. And, then wondering when my alarm goes, how much of the time I was actually asleep...and if there was time where I only dreamed that I was still awake....a problem I had with my insomnia before Xyrem.

Guess I need to work on reimplementing some of the things I learned in therapy before. The hard part is that I used to start the process when I felt tired in the evening. Now I can easily stay up way late into the evening, to the point where there might not be enough time to get in at least 8 hours.... When I was at 4.5g, I would sometimes get ~6 hours on a single dose (though kind of fragmented at the end...and still have a pretty good day. Though it wasn't sustainable. And, it was pointless, because nobody at work noticed that I was getting in early for a change.

I'm sure I'll have nights where I'll only be taking one dose this coming weekend :) Hoping I'll put on some weight too....

#25 Megssosleepy

Megssosleepy

    Member

  • Members
  • 433 posts
  • Gender:Female
  • Location:DreamLand USA

Posted 19 October 2012 - 02:59 PM

4.5x2

It is strange that some nights (even though the dose is exact) it takes so long to sleep and other nights I am out cold quick. The other night I got up and did some homework... felt like I hadnt taken anything? I really don't understand why its so random!

The nights I sleep well I feel like crap the next day, the nights I sleep like poo I feel alright. Its so backwards!

Why cant we have constant relief why so many ups and downs?